[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IPk] chemo

>last week i was diagnosed with hodgkins and have been
>told i need 6 months of chemo,
>i have been on a pump sice june and was just wondering
>does anyone know how chemo affects diabetes, the
>doctor was not very sure

Hi Claire -

Bad luck with the Hodgkins. It is quite impressive what they can do 
these days. I hope things go well for you.

You may know, I've run 3 courses of chemotherapy in the past 12 
months, to fight off brain tumour regrowth after the original tumour 
was removed in an operation September last year. As far as I know, 
chemo comes in many shapes and sizes. My courses consisted of a dose 
of lomustine tablets, overnight observation in hospital, then a week 
of nothing, and then 14 days of Natulan/procarbazine tablets once a 
day. If you're running a 6-month course I guess it will be quite 
different. I was given anti-vomit tablets to take as needed, but it 
was only on the 2nd course that I had major vomitting attacks. Quite 
nasty. Thankfully the pump meant I was under no obligation to eat. I 
had to eat nothing for an hour, take the anti-vomit tablets, eat 
nothing for an hour, take the chemo tablets, then I had to eat one 
hour after that. All worked out OK, and the last check-up showed the 
regrowth was substantiallyt reduced, so no more chemo for the moment.

I do remember that my diabetes became immeasurably easier to control 
once the original tumour was removed. I hadn't realised how chaotic 
things had become before then. On the chemo course I don't recall 
anything unusual - but I would have responded to them as they occured.

By all means write to me privately if you want to discuss this further...

All the best -

for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org